I've been on microgestin for 11 months now and I've had some light periods but they were always recognizable as my period. Since I became sexually active, last month I had a heavier period than I've been having and bad cramps. This month I've been on the placebo pills for about four days and on the third day I had really light blood but nothing after that. Could I be pregnant? Or should I keep waiting and see what happens?
You don't usually bleed if you're pregnant. If you're taking your pills correctly you have less then a 1% chance of pregnancy. It is possible, because of the way the pill works, that you skip a period now and then. That is why the advice is wait until you miss 2 in a row to worry.
One of the actions of birth control pills is to reduce the thickness of the lining of the uterus. This lining builds each month in anticipation of the release of an egg cell. If that egg is not fertilized, the lining is shed during menstruation or our "period". The primary action of the Pill is to stop ovulation altogether. If you dont ovulate, you cant get pregnant no matter how much you have sex. If you are taking your pills correctly you dont ovulate but the uterine lining still builds but it is thinner and less "plushy" so there is less blood and lining tissue shed each month. This is why your periods are so much lighter on the Pill. Some months may be a little heavier and some a little lighter. Some months you may have little more than light spotting. This is okay, it is expected. If you completely miss two consecutive months bleeding, you should see your Dr to rule out pregnancy. You also have all week of the inactive pills to get your period. You may spot lightly for a day then stop and begin again later that week. It is okay too. Just keep taking your pills as they come in the pack and start the new pack when it is due no matter what your body is doing or even if the bleeding comes on the very last day. You may even skip a month now and then but if you find that you are skipping periods a lot, especially if you are missing two in a row, see your Dr. This doesnt automatically mean that you are pregnant either, but that does need to be ruled out. It can also mean that you need a different formula of pill. Just wait and see what happens though. Also keep in mind if you have breakthrough bleeding (which can happen with late or missed pills and sometimes for no reason at all) you will have lighter to no bleeding on your period week/inactive pills. Remember too that any time you take antibiotics, they can reduce the effectiveness of the Pill and some women experience spotting due to the drop in hormone levels while they are on antibiotics. If you are ever put on antibiotics, you need to use condoms and spermicide the entire time you are on antibiotics and for 7 days after you finish them before you are considered protected again. Women can become pregnant when they take the Pill and then go on antibiotics if they dont use back up protection. It is one of the more common reasons for oral contraceptive failure.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Feb 2015 • 1 answer
Posted 13 Feb 2016 • 0 answers
Posted 7 Mar 2017 • 1 answer
Posted 14 Apr 2017 • 1 answer
Posted 26 Apr 2017 • 0 answers